Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 11, NWS Omaha, NE

April 3, 200730 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 3, 2007, 9:12 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2007, 9:12 AM CDT (14:12 UTC)
Expired
Apr 3, 2007, 3:59 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 2.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 031412
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
912 AM CDT TUE APR 3 2007

...VERY STRONG WINDS AND COLDER TODAY... 

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-032100-
/O.NEW.KOAX.WI.Y.0011.070403T1412Z-070403T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
912 AM CDT TUE APR 3 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

WINDS WILL HIT ADVISORY CRITERIA...WITH VERY STRONG 25 TO 35 MPH
WINDS...GUSTING TO 45 MPH AT TIMES THIS MORNING AND THIS
AFTERNOON. THE STRONG WINDS WILL BE ATTENDED BY COLDER
TEMPERATURES WITH READINGS DROPPING BACK INTO THE 30S AND 40S.
THE STRONG WINDS WILL DECREASE THIS EVENING TO 15 TO 30 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ZAPOTOCNY
1 follow-up statement
000 
WWUS73 KOAX 032059
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
359 PM CDT TUE APR 3 2007

...VERY STRONG WINDS TO GRADUALLY DECREASE THIS EVENING...

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-032200-
/O.CAN.KOAX.WI.Y.0011.000000T0000Z-070403T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
359 PM CDT TUE APR 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

THE VERY STRONG NORTHWEST WINDS HAVE MOSTLY DECREASED TO BELOW
WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE AT 4 PM.

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE TO DECREASE THIS EVENING...TO 10 TO 20 MPH WITH GUSTS TO
30 MPH.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 3, 1:48 AM CDT, 7 hours 24 minutes earlier.

Area forecast discussion, Apr 3, 1:48 AM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
148 AM CDT TUE APR 3 2007

.DISCUSSION...

ONGOING CONVECTION ROLLING ACROSS THE CWA THIS MORNING. NELIGH
PROFILER SHOWING UPPER LEVEL CAA ALONG WITH LLVL WAA IN LOWEST
GATES HELPING TO DESTABILIZE THE ATM. EXPECT LINE OF STORMS SHOULD
MOVE OUT OF THE CWA BEFORE THE MORNING RUSH. ACTIVITY ALL IN PART
TO NORTHERN STREAM UPPER LEVEL WAVE MOVING THROUGH THE DAKOTAS WITH
ASSOCIATED SURFACE LOW PRESSURE SITUATED ALONG THE NEB/KS BORDER
WITH A BOUNDARY EXTENDING EASTWARD INTO NORTHERN MISSOURI.

FOR TODAY...CAA ENVELOPS THE PLAINS AS NORTHERN STREAM ENERGY HEADS
FOR THE MISSISSIPPI VALLEY AND SURFACE HIGH FILTERS IN FROM THE
NORTH. NORTHWEST FLOW REMAINS IN PLACE TONIGHT AS UPPER RIDGE
SETTLES ACROSS THE WESTERN CONUS. THIS UPPER RIDGE AMPLIFIES WITH
TIME AS STRONG CLOSED LOW STALLS NEAR HUDSON BAY...PROMPTING NW
FLOW TO CONTINUE FOR THE NEXT SEVERAL DAYS...RESULTING LITTLE TEMPS
RECOVERY. BY WEDNESDAY NIGHT BOTH THE NAM/GFS PAINT AREA OF QPF
GENERALLY WEST OF THE CWA AS DEEP LAYER PACIFIC MOISTURE MOVES OVER
THE WESTERN RIDGE INTO THE PLAINS. PCPN DEVELOPS IN AREA OF MAX
ISENTROPIC LIFT. TEMPS DROP WELL BELOW FREEZING OVERNIGHT SO ANY
PCPN WILL BE FROZEN. NOT SO SURE THOUGH ABOUT PCPN CHANCES AS UPPER
LEVEL SUPPORT LOOKS RATHER WEAK...AND MODEL DEPICTION OF PACIFIC
MOISTURE PROBABLY EXAGGERATED. HOWEVER...CANNOT DISCOUNT CHANCE FOR
SOME DEVELOPMENT AND WILL THEREFORE PUT SMALL POPS MAINLY OVER THE
WESTERN CWA WEDNESDAY NIGHT AND THURSDAY MORNING.

NO CHANGE IN THE EXTENDED PERIODS.

 &&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 AM CDT TUE APR 3 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TODAY AND TONIGHT

SUB FREEZING TEMPERATURES ARE POSSIBLE TONIGHT ACROSS THE OUTLOOK
AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

SUB FREEZING TEMPERATURES ARE POSSIBLE EACH MORNING WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

DEE

In the hours before

Local storm report, Apr 3, 3:41 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
341 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     14 N COLUMBUS           41.64N 97.36W
04/02/2007  E60.00 MPH       PLATTE             NE   TRAINED SPOTTER

1155 PM     HAIL             14 N COLUMBUS           41.64N 97.36W
04/02/2007  M0.75 INCH       PLATTE             NE   TRAINED SPOTTER

1213 AM     HAIL             MILFORD                 40.77N 97.05W
04/03/2007  E0.75 INCH       SEWARD             NE   PUBLIC

0157 AM     HAIL             4 N TABLE ROCK          40.24N 96.09W
04/03/2007  M0.88 INCH       PAWNEE             NE   CO-OP OBSERVER

&&

CHERMOK
Local storm report, Apr 3, 7:32 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     HAIL             OFFUTT AFB              41.11N 95.92W
04/03/2007  M0.88 INCH       SARPY              NE   TRAINED SPOTTER

            TWO NICKEL SIZE HAIL REPORTS WERE RECEIVED FROM AROUND
            THE OFFUTT AFB AREA.

&&

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:42 PM CDTSevere Thunderstorm WarningOAXPlatte33 min
Apr 2, 11:59 PM CDTSevere Thunderstorm WarningOAXSeward31 min
Apr 3, 12:06 AM CDTSevere Thunderstorm WarningOAXColfax24 min
Apr 3, 12:52 AM CDTSevere Thunderstorm WarningOAXGage38 min
Apr 3, 1:19 AM CDTSevere Thunderstorm WarningOAXSarpy26 min
Apr 3, 1:22 AM CDTSevere Thunderstorm WarningOAXNemaha38 min
Apr 3, 1:43 AM CDTSevere Thunderstorm WarningOAXPawnee32 min
Apr 3, 1:54 AM CDTSevere Thunderstorm WarningOAXNemaha36 min
Apr 3, 2:02 AM CDTSevere Thunderstorm WarningOAXRichardson58 min
Apr 3, 1:08 AM CDTSevere Thunderstorm WarningOAXHarrison22 min
Apr 3, 1:11 AM CDTSevere Thunderstorm WarningOAXPottawattamie41 min

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.